Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 263, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 23, 2006, 3:26 PM CDT for Columbia County, Nevada County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2006, 3:26 PM CDT (20:26 UTC)
- Expired
- Sep 23, 2006, 4:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Columbia County, AR, Nevada County, AR
The radar
The Shreveport radar (KSHV), 122 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 23, 2:08 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 323 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1821 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 11:47 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Sep 23, 11:47 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1147 AM CDT SAT SEP 23 2006 .DISCUSSION... HAVE UPDATED FORECAST FOR THE AFTERNOON TO TAKE OUT EXPIRED WATCH IN MCCURTAIN COUNTY AND CATCH FORECAST UP WITH CHANGING WEATHER ALONG AND IN ADVANCE OF CONVECTION. BASED ON EARLY MORNING...VERY UNSTABLE SOUNDINGS AROUND THE REGION...CONTINUING THE MENTION OF SEVERE ALL ZONES. POPS ADJUSTED DOWN SOME IN EAST FOR SLOWER TIMING. HAVE RAISED NORTHWEST TO CONDITIONAL...WHERE RAIN IS ONGOING. TEMPS WARMING FAST MOST OF CWA AHEAD OF PRECIP...SO HAVE INCREASED HIGHS WHERE SKIES ARE CURRENTLY PTCLDY. USING PREDICTED HIGHS...THIS SENDS CAPES THROUGH THE ROOF...WITH 4500 MIDDLE AND 5500 SOUTH. NEW ETA HAS SHORT WAVE MOVING ACROSS CWA THIS AFTERNOON...SO EXPECTING STROM TO INTENSIFY. TEXT ZONES ALREADY OUT AND GRID UPDATE WILL BE ISSUED SHORTLY. && .AVIATION... MVFR CEILINGS OF 015-025FT MIXING OUT QUICKLY DURING THE LATE MORNING...WITH INVERSION AND DRYING ABOVE 850 MB...AND STRONG 45 KT WINDS FROM SW JUST ABOVE BOUNDARY LAYER. SLOW MOVING LINE OF THUNDERSTORMS WITH HEAVY RAIN JUST AHEAD FRONT...WHICH IS MOVING INTO RED RIVER VALLEY BORDERING NE TX/SE OK. ALTHOUGH THIS LINE WILL TAKE SEVERAL HOURS TO REACH MUCH OF THE AREA...HIGHLY UNSTABLE AIR IN WARM SECTOR COULD SEE EXPLOSIVE CONVECTION THIS AFTERNOON. SOUTH WINDS 15 TO 25 MPH CAN BE EXPECTED IN WARM SECTOR THROUGHOUT THE DAY...WITH SOME RELAXING OF PRESSURE GRADIENTS AS FRONT GETS CLOSER. WINDS WILL SHIFT TO THE NW AROUND 10 KTS BEHIND THE FRONT SUNDAY MORNING...AS CEILINGS LIFT TO VFR ALONG A TXK TO TYR LINE BY 12Z. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 95 66 82 58 / 60 70 30 10 MLU 92 67 79 55 / 50 70 50 10 DEQ 77 60 77 50 / 80 60 20 10 TXK 90 63 80 54 / 70 60 20 10 ELD 91 62 80 54 / 70 70 30 10 TYR 93 65 79 57 / 70 60 20 10 GGG 93 64 82 56 / 70 60 20 10 LFK 93 68 83 58 / 60 70 50 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/07
Hazardous weather outlook, Sep 23, 12:04 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1204 PM CDT SAT SEP 23 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1204 PM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS...MAINLY OVER NORTHEAST TEXAS INTO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS WILL BE SPREADING EASTWARD INTO DEEP EAST TEXAS...NORTHWEST LOUISIANA...AND SOUTH CENTRAL ARKANSAS THIS AFTERNOON AND OVERNIGHT. AN UPPER LEVEL STORM SYSTEM ROTATING EAST ACROSS THE SOUTHERN AND CENTRAL PLAINS INTO THE UPPER MID WEST WILL SEND A SURFACE COLD FRONT ACROSS THE REGION. THE COMBINATION OF RICH LOW LEVEL MOISTURE FEEDING INTO THE AREA...DAYTIME HEATING...AND FAVORABLE JET DYNAMICS...RESULTING IN TURNING WINDS WITH HEIGHT...SHOULD ALLOW BOW ECHOES AND SUPERCELLS TO PRODUCE STRONG AND GUSTY WINDS...LARGE HAIL...LOCALLY HEAVY RAINFALL...WITH AN ISOLATED TORNADO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHERN SECTIONS OF EAST TEXAS AND ACROSS NORTH LOUISIANA EARLY SUNDAY. THE STORMS WILL BE ALONG AND NEAR A COLD FRONT THAT WILL BE EXTENDING FROM A MONROE TO NATCHITOCHES...AND LUFKIN TEXAS LINE EARLY IN THE DAY. SUNDAYS THUNDERSTORMS ARE EXPECTED TO CONTAIN LOCALLY HEAVY RAINFALL...DANGEROUS LIGHTNING...GUSTY AND POSSIBLY HIGH AND DAMAGING WINDS...AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 14
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 12:06 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 24 min |
| Sep 23, 2:24 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 51 min |
| Sep 23, 6:19 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 26 min |
| Sep 23, 4:58 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine, Winn | 47 min |
| Sep 23, 5:43 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 47 min |
| Sep 23, 1:30 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 45 min |
| Sep 23, 2:54 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Little River, Nevada | 51 min |
| Sep 23, 3:07 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 23 min |
| Sep 23, 3:33 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 27 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.